question-icon

How to treat allergic rashes due to medications ?

default
Posted on Fri, 27 Apr 2012
Question: 28 y/o F, I have red sore spots on the roof of my mouth towards the back. I also have red sore spots on my bottom inner gums where my wisdom teeth would be. The outer edge on the left and right side of my tongue is also sore but not red like the places described above. I have no sore throat and am not feeling bad. My mouth pretty much just hurts. I noticed my mouth started hurting 2 days ago and has only gotton worse each day since I noticed.
doctor
Answered by Dr. Naveen Kumar Nanjasetty (2 hours later)
Hi XXXXXXX

Thanks for the query.

According to the description given by you, the sore lesion over the sites mentioned by you could probably be the preliminary stages of the aphthous ulcer or canker sore. These are the painful, red spot or bump that develops into an open ulcer anywhere in the oral cavity.

Causes of these lesions are attributed to stress, poor nutrition, alcohol consumption, intake of hot food, etc. It is very common among females and those individuals who are under the stress.

Preventive measures include distressing or relaxation exercises, home remedies such as drinking plenty of water to keep the tissues hydrated; glycerine applied over the lesions twice or thrice a day after the food. To consume sprouted seeds and vegetables, as they are the XXXXXXX source of multivitamins and B-complex. Addition to that you can also take over the counter multivitamins to supplement the nutrition and if the pain is severe you can try taking paracetamol or diclofenac.

Hope I have answered your query; I will be available to answer your follow up queries.

Regards
Dr. Naveen Kumar

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar Nanjasetty (4 hours later)
This is not a canker sore. I know what those are and what they feel like and what I have is most certainly not a canker sore. What I have is spreading almost like a rash but inside my mouth. It is almost making my whole mouth feel swollen and the problem areas are in pain almost like a bruise.
doctor
Answered by Dr. Naveen Kumar Nanjasetty (5 hours later)
Hi XXXXXXX

Welcome back

If you are very much sure that these lesions are not the early form of canker sore, then the other possibility could be the allergic rashes secondary to the medicine you are taking i.e. Triamterene. As the description given by you does not fit into any of the other conditions, I feel this could be an allergic reaction to Triamterene which is well documented.

As these are just the speculations made after going through the description of yours, I would advise you to stop the medicine you are taking and get a complete throat examination done which can throw light into the probable cause of this problem.

Any more doubts you are welcome.

Wish you Good Health.

Regards
Dr. Naveen Kumar

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Naveen Kumar Nanjasetty

ENT Specialist

Practicing since :2001

Answered : 2515 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to treat allergic rashes due to medications ?

Hi XXXXXXX

Thanks for the query.

According to the description given by you, the sore lesion over the sites mentioned by you could probably be the preliminary stages of the aphthous ulcer or canker sore. These are the painful, red spot or bump that develops into an open ulcer anywhere in the oral cavity.

Causes of these lesions are attributed to stress, poor nutrition, alcohol consumption, intake of hot food, etc. It is very common among females and those individuals who are under the stress.

Preventive measures include distressing or relaxation exercises, home remedies such as drinking plenty of water to keep the tissues hydrated; glycerine applied over the lesions twice or thrice a day after the food. To consume sprouted seeds and vegetables, as they are the XXXXXXX source of multivitamins and B-complex. Addition to that you can also take over the counter multivitamins to supplement the nutrition and if the pain is severe you can try taking paracetamol or diclofenac.

Hope I have answered your query; I will be available to answer your follow up queries.

Regards
Dr. Naveen Kumar